... have a lot of experiences, so I have a question that I hope I can get some guidance. I have suffered with anxiety for about 5 years now and recently it has been getting worse. I realized I was having some panic attacks during the 5 years and those are getting worse as well. I am very sensitive to all types of pain medicine, muscle relaxers, and anti-depression pills. They will make me sleep for about 18-20 hours. My doctor does not understand how severe these attacks are but he gave me a prescription for Valium and it helps somewhat. The problem is that it too can make me tired and sleepy. For example, yesterday, I took 2.5 mg of Valium with my dinner at 6:00 pm and I was struggling to keep my eyes open by 8:00 pm. After dosing on and off for about an hour, I got up and went to bed. I usually will sleep for about 4-6 hours on that much valium. I woke up around 6:00 am but was still tired and took a hour and half nap at 10:00 am. and have stayed tired but awake the rest of the day. I have taken 1.25 mg before and I am less tired/sleepy but still a little but I usually can force myself to stay awake. I do not like to drive, though, even with the 1.25 mg. The Valium does seem to calm me down but it is the issue of trying to stay awake. I am so sorry that this is so wordy but I want explain the issues. Sometimes at work, I start to feel a little anxious and it would be nice to have something to take, but, because if the tiredness, I do not take anything. My question is - does anyone else have extreme sensitivity to these type and other types of medication and have they found anything for the stress/panic attacks that work without making you tired/sleepy. As I am sure you are aware if you have panic attacks, they are the worse and I constantly worry that I am going to have one at anytime. The not being able to get enough oxygen, feeling like my inside is going to explode and feeling like I am going to die. Worrying about all of this is definitely not helping the anxiety or my quality of life. I feel so lost and that I am never going to feel better. Thank you, in advance, for any information that you can give me. clt1018
First, let me say that not driving especially if this type medication makes you sleepy, is smart. There are many types of antidepressants, that would not make you near as sleepy as Valium, that also treat anxiety. I encourage you to further persue that option. There is an initial adjustment period with these type meds, but the side effects soon subside and in upwards of a month you begin to feel much better.
Morning clt1018; I agree about our site here you have lots of fantastic people that know what you are going through. The hardest part of the medications is when you first start them they can be much more sedating then when your on them for awhile the side effects get less and less, Even to the point you don't notice that you have taken it so please don't give up I know its hard when you have to work and feel like a zombie. But with most meds this wears off and you well notice you feel much better. What works for me and the breathing problems is when i think im getting into a panic attack i find i am breathing small short breaths and you must breath deep and slow so you can see your stomach raise and lower do this until you feel better remember to inhale and exhale slowly. And on top of the doctor that does not seem to notice or understand There are lots of doctors that do. So keep that in mind also a therapist could help just by talking to you. Stay strong and don't worry about taking and writing a big letter like above it's best we have plenty of info then not enough. But you seem to be doing the right stuff. Try to stay positive and know you well have good days and some not so good but it does do better in time. Best of luck and keep at it. Chuck1957 please post again ald let us know how your doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic Disorder - Just started citalapram and still suffering panic attacks. Happened to anyone else?
Posted 14 Feb 2011 • 1 answer
Posted 10 Aug 2012 • 5 answers
Posted 10 Apr 2013 • 9 answers
Posted 13 Sep 2014 • 1 answer
Posted 19 Jan 2015 • 1 answer